Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Hives breakout after diarrhea stopped, breathing difficulty, frequent intake of benadryl causing constipation, mucus bowels. Cause and cure?

Hi, Tuesday night and last night I broke out in hives . Tuesday night I went to the ER where I was given a shot of epinephrin and 2 oral steroids. Last night when it happened again I called the ER and they said since I wasn t having breathing difficulty I could just take benadryl . For the past 2 weeks I have had diarhea, the day I broke out in hives that stopped. I have been taking benadryl pretty consistently and am now constipated. I passed 3 very mucusy looking bowel movements. They were white and flemy looking, and one kind of looked like a stringy cluster. So far today no more hives.
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  163
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pulmonologist 's  Response
thanks for your query.
Since you have both diarrhea for last two weeks and breathing difficulty it may be due to viral infection and super added bacterial infection on that may cause your persistent diarrhea. For that it is better to have a stool culture along with stoll routine and microbiological examination to exclude bacteria, ova , parasites etc. In the mean while you may have a 7-10 days course of antibiotics in the form of ofloxacin-ornidazole combination.
For chest problems i will suggest to have atleast a chest x-ray PA view to exclude parenchymal lesion and pleural effusion. If anything can be found then you may consult a chest physician for further evaluation or you may consult us on HCM.
Dont frequently take steroids for symptomatic relief and you can stop benadryl now until further diagnosis.
thank you
Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor